Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 25, 2014, 3:47 PM EDT for 4 counties in North Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2014, 3:47 PM EDT (19:47 UTC)
- Expired
- Apr 25, 2014, 4:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Halifax County, NC, Nash County, NC, Warren County, NC
The radar
The Norfolk radar (KAKQ), 91 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 3:50 PM EDT | TORNADO | 4 W Aventon, NC | HOMEOWNER IN CASTALIA REPORTED FUNNEL CLOUD AND TREE DAMAGE AROUND THE HOME |
| Apr 25, 4:00 PM EDT | TORNADO | 4 Ssw Centerville, NC | POSSIBLE TORNADO DAMAGE IN THE COMMUNITY OF WHITE LEVEL. NUMEROUS SNAPPED AND UPROOTED TREES. SEVERAL STRUCTURES SUSTAINED DAMAGE. TIME WAS ESTIMATED. |
| Apr 25, 4:05 PM EDT | TORNADO | 3 Ne Aventon, NC | ROOF OFF OF A HOUSE... DAMAGED TREES... ROOF OFF OF SHED... POSSIBLE TORNADO DAMAGE |
| Apr 25, 4:05 PM EDT | TORNADO | 3 Ne Aventon, NC | ROOF OFF OF A HOUSE... DAMAGED TREES... ROOF OFF OF SHED... POSSIBLE TORNADO DAMAGE NEAR THE INTERSECTION OF ITA ROAD AND MEDOC MOUNTAIN ROAD. |
| Apr 25, 4:35 PM EDT | HAIL 0.88 | 7 W Halifax, NC | NICKEL SIZE HAIL AT DARLINGTON... NEAR I-95 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 1:19 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 100 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
742
WFUS52 KRAH 251947
TORRAH
NCC069-083-127-185-252030-
/O.NEW.KRAH.TO.W.0011.140425T1947Z-140425T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT FRI APR 25 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL NASH COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 346 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 12
MILES NORTHEAST OF LOUISBURG...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...CASTALIA...CENTERVILLE...
AVENTON...AIRLIE...ROSEMARY...GLENVIEW...MEDOC MOUNTAIN STATE
PARK...ROANOKE RAPIDS LAKE...ARCOLA AND SOUTH WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3646 7763 3645 7763 3642 7759 3641 7755
3638 7754 3635 7758 3631 7757 3630 7753
3633 7745 3628 7741 3606 7813 3627 7823
3649 7772
TIME...MOT...LOC 1946Z 249DEG 48KT 3618 7809
$$
DJF2 follow-up statements
213
WWUS52 KRAH 251954
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT FRI APR 25 2014
NCC069-083-127-185-252030-
/O.CON.KRAH.TO.W.0011.000000T0000Z-140425T2030Z/
NASH NC-HALIFAX NC-WARREN NC-FRANKLIN NC-
354 PM EDT FRI APR 25 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH
CENTRAL NASH...NORTHWESTERN HALIFAX...SOUTHEASTERN WARREN AND
NORTHEASTERN FRANKLIN COUNTIES...
AT 353 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO ALONG WITH QUARTER SIZE HAIL. THIS
DANGEROUS STORM WAS LOCATED 15 MILES SOUTHEAST OF WARRENTON...MOVING
EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...CASTALIA...CENTERVILLE...
AVENTON...AIRLIE...ROSEMARY...GLENVIEW...MEDOC MOUNTAIN STATE PARK...
ROANOKE RAPIDS LAKE...ARCOLA AND SOUTH WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3646 7763 3645 7763 3642 7759 3641 7755
3638 7754 3635 7758 3631 7757 3630 7753
3633 7745 3628 7741 3606 7813 3627 7823
3649 7772
TIME...MOT...LOC 1953Z 247DEG 43KT 3620 7804
$$
DJF419
WWUS52 KRAH 252006
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT FRI APR 25 2014
NCC069-127-252014-
/O.CAN.KRAH.TO.W.0011.000000T0000Z-140425T2030Z/
NASH NC-FRANKLIN NC-
406 PM EDT FRI APR 25 2014
...THE TORNADO WARNING FOR NORTH CENTRAL NASH AND NORTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA...WITH THE ROTATION IN SOUTHWEST HALIFAX COUNTY.
THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM.
LAT...LON 3646 7763 3642 7759 3641 7755 3638 7754
3635 7758 3631 7757 3630 7753 3633 7745
3628 7741 3618 7792 3619 7793 3619 7797
3618 7798 3620 7801 3631 7807 3649 7771
TIME...MOT...LOC 2004Z 249DEG 48KT 3626 7786
$$
NCC083-185-252030-
/O.CON.KRAH.TO.W.0011.000000T0000Z-140425T2030Z/
HALIFAX NC-WARREN NC-
406 PM EDT FRI APR 25 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR
NORTHWESTERN HALIFAX AND SOUTHEASTERN WARREN COUNTIES...
AT 404 PM EDT...ON SCENE FIRE OFFICIALS REPORTED A FUNNEL CLOUD IN
FAR SOUTHWEST HALIFAX COUNTY...JUST NORTH OF THE NASH COUNTY BORDER.
A TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED
12 MILES SOUTH OF LITTLETON...OR 15 MILES WEST OF HALIFAX...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...WELDON...AIRLIE...MEDOC MOUNTAIN STATE
PARK...ROANOKE RAPIDS LAKE...ROSEMARY...ARCOLA AND SOUTH WELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3646 7763 3642 7759 3641 7755 3638 7754
3635 7758 3631 7757 3630 7753 3633 7745
3628 7741 3618 7792 3619 7793 3619 7797
3618 7798 3620 7801 3631 7807 3649 7771
TIME...MOT...LOC 2004Z 249DEG 48KT 3626 7786
$$
DJFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:20 PM EDT, 27 minutes earlier.
Area forecast discussion, Apr 25, 3:20 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 320 PM EDT FRI APR 25 2014 .SYNOPSIS..A COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE CAROLINAS THIS EVENING. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND PERSIST INTO SATURDAY. A COLD FRONT WILL PUSH INTO THE REGION FROM THE NORTHEAST SATURDAY NIGHT AND SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 320 PM FRIDAY... ...TORNADO WATCH IN EFFECT FOR ALL OF CENTRAL NC THROUGH 900 PM EDT... CURRENTLY MANAGING MULTIPLE SEVERE THUNDERSTORMS IN CENTRAL NORTH CAROLINA WITH NUMEROUS REPORTS OF LARGE HAIL. SEVERE WEATHER THREAT WILL CONTINUE THROUGH AROUND NIGHTFALL. CONVECTION THIS AFTERNOON IS IN THE FORM OF DISCRETE CELLS AND CLUSTERS WITH PERSISTENT UPDRAFTS WHICH COMBINED WITH FREEZING LEVELS AROUND 10KFT HAS RESULTED IN THE NUMEROUS LARGE HAIL REPORTS. A MORE LINEAR CONVECTIVE FEATURE ASSOCIATED WITH THE APPROACHING COLD FRONT IS LIKELY TO SWEEP ACROSS CENTRAL NC BETWEEN 21 AND 01Z. THE CONVECTION MAY HAVE A DOWNWARD TRAJECTORY IN INTENSITY TOWARD SUNSET AS THE SURFACE FLOW BECOMES MORE SOUTHWESTERLY DECREASING LOW LEVEL SHEAR AND POTENTIALLY REDUCING INSTABILITY WITH A SLIGHTLY DRIER AIR MASS. AFTER A CONVECTIVELY ACTIVE EARLY EVENING... CONDITIONS SHOULD IMPROVE AFTER THE FRONTAL PASSAGE AS A COOLER AND DRIER AIR MASS PUSHES INTO THE REGION. SKIES SHOULD BECOME CLEAR OVERNIGHT WITH A LIGHT BREEZE STICKING AROUND FOR MOST OF THE EVENING. CURRENT FORECAST NOTES THAT WINDS MAY DECOUPLE ACROSS THE WEST AND SOUTHWEST TOWARD DAYBREAK SATURDAY AND LATEST NAM/GFS BUFR SOUNDINGS SUPPORT THIS. LOWS TONIGHT SHOULD FALLING INTO THE MID 40S TO MID 50S. SATURDAY SHOULD BRING FAIR WEATHER WITH LOTS OF SUNSHINE AND NEAR TO SLIGHTLY ABOVE SEASONABLE TEMPERATURES. SUNSHINE WILL MIX WITH PERIODS OF HIGH CLOUDS BUT MOSTLY SUNNY SKIES SHOULD DESCRIBE THIS WELL. HIGH TEMPERATURES WILL RANGE BETWEEN 78 AND 82 DEGREES. -BLAES && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 315 PM FRIDAY... A DRY BACKDOOR COLD FRONT WILL APPROACH THE AREA SATURDAY NIGHT INTO SUNDAY AS AN UPPER LOW/TROUGH MOVES OFF THE NEW ENGLAND COAST. THERE HAS BEEN DISAGREEMENT AMONG THE MODELS THE LAST COUPLE OF DAYS WITH REGARDS TO HOW FAR SOUTH THE FRONT WILL MAKE IT...BUT IT LOOKS LIKE IT WILL AT LEAST COME INTO OUR NORTHERN AREAS BEFORE IT WASHES OUT/RETREATS ON SUNDAY. THEN...HEIGHTS WILL BEGIN TO RISE ON SUNDAY AS THE UPPER RIDGE BUILDS EAST. THEREFORE...OVERALL THE WEATHER SHOULD BE QUIET FOR THE SHORT TERM PERIOD...WITH TEMPS SLIGHTLY ABOVE NORMAL (ESPECIALLY ACROSS THE SOUTHWEST PORTION OF THE FORECAST AREA...SOUTH OF THE DISSIPATING BOUNDARY). && .LONG TERM /MONDAY THROUGH FRIDAY/... AS OF 315 PM FRIDAY... AN UNSETTLED WEATHER PERIOD IS EXPECTED BEGINNING EARLY NEXT WEEK...LIKELY PERSISTING INTO THE MIDDLE/LATE PART OF THE WEEK AS A BLOCKING PATTERN SETS UP ACROSS THE CONUS. A STRONG SYSTEM/CUTOFF LOW THAT WILL LIKELY BE A BIG SEVERE WEATHER MAKER FOR THE CENTRAL CONUS OVER THE WEEKEND/EARLY NEXT WEEK...WILL SLOWLY MOVE EASTWARD. THE OVERALL TREND HAS BEEN TO SLOW DOWN THE EASTWARD PROGRESSION SOMEWHAT AS THE RIDGE HOLDS STRONG OVER THE EAST COAST. NOW THE BEST CHANCE FOR PRECIP MAY HOLD OFF UNTIL WEDNESDAY/WEDNESDAY NIGHT INTO THURSDAY WHEN THE SURFACE FRONT IS PROGGED TO CROSS THE AREA. EARLIER IN THE WEEK...MODELS ARE IN DECENT AGREEMENT WITH DEPICTING A WEDGE LIKE BOUNDARY BISECTING THE FORECAST AREA FROM NORTH TO SOUTH. THERE COULD STILL BE SOME PRECIP DURING THIS TIME FRAME AS ANY WEAK DISTURBANCE IN THE FLOW ALOFT WILL BE ENOUGH TO TRIGGER SOME SHOWERS WITHIN AN INCREASINGLY MOIST AIR MASS. AT THIS TIME THE BEST TIME FRAME FOR SIGNIFICANT PRECIP LOOKS TO OCCUR WEDNESDAY INTO THURSDAY WITH THE FRONT. PRECIP CHANCES SHOULD BEGIN TO DECREASE LATE THURSDAY AS THE FRONT MOVES EAST OF THE AREA. HOWEVER...THE CLOSED LOW/UPPER TROUGH WILL LINGER OVER THE AREA FOR THE REMAINDER OF THE WORK WEEK (LIKELY INTO THE WEEKEND). EVEN THOUGH THERE IS STILL A LOT TO IRONED OUT WITH REGARD TO THE EXACT DETAILS OF THE FORECAST...GIVEN THE STRENGTH OF THE SYSTEM AND TIME OF YEAR... SEVERE WEATHER AND/OR HEAVY RAIN WILL BE A POSSIBILITY...ALTHOUGH EXACTLY WHEN IS TOUGH TO DETERMINE RIGHT NOW. TEMPS SHOULD BE NEAR TO SLIGHTLY BELOW NORMAL...BUT WILL ULTIMATELY DEPEND ON THE AMOUNT/TIMING OF CLOUDS/PRECIP. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... AS OF 250 PM FRIDAY... AREAS AND CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL NC THROUGH THE AFTERNOON AND EVENING HOURS. THE STORMS WILL BE SCATTERED INITIALLY AND MAY END AS A BAND OF CONVECTION ASSOCIATED WITH AN APPROACHING COLD FRONT. THE THUNDERSTORMS WILL PRODUCE LOCALIZED AREAS OF IFR/MVFR VISIBILITIES ALONG WITH THE POTENTIAL OF HAIL AND WIND GUSTS IN EXCESS OF 40KTS. THE CONVECTION WILL END FROM WEST TO EAST BETWEEN 00 AND 03Z TONIGHT WITH FAIR WATER VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE OVERNIGHT AND INTO SATURDAY. SOUTH TO SOUTHWEST WINDS AT 10 TO 20 KTS WITH GUSTS UP TO 30KTS AT TIMES THIS AFTERNOON WILL BECOME WESTERLY BEHIND THE FRONT AT 5 TO 10 KTS AND PERSIST INTO SATURDAY. LOOKING BEYOND THE TAF PERIOD... GENERALLY FAIR WEATHER IS EXPECTED ON SATURDAY NIGHT INTO SUNDAY BEFORE A PERIOD OF POTENTIALLY UNSETTLED WEATHER WITH SHOWERS AND THUNDERSTORMS SETS UP TOWARD MID WEEK. -BLAES && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...KRD LONG TERM...KRD AVIATION...BLAES
Hazardous weather outlook, Apr 25, 1:47 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 147 PM EDT FRI APR 25 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-261800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 147 PM EDT FRI APR 25 2014 ...TORNADO WATCH 91 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 25, 3:16 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 6 ENE CREEDMOOR 36.14N 78.58W
04/25/2014 E1.00 INCH GRANVILLE NC PUBLIC
PUBLIC REPORT OF NICKLE TO QUARTER SIZE HAIL AT RT96
AND RT56... RELAYED VIA SKYWARN
&&
EVENT NUMBER RAH1401299
SECLocal storm report, Apr 25, 3:18 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 SE COATS 35.39N 78.64W
04/25/2014 E1.00 INCH HARNETT NC PUBLIC
PEA TO PENNY SIZE HAIL... WITH SOME UP TO QUARTER SIZE.
REPORT RELAYED VIA SKYWARN.
&&
EVENT NUMBER RAH1401300
SECLocal storm report, Apr 25, 3:19 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM HAIL FRANKLINTON 36.10N 78.46W
04/25/2014 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZE HAIL IN FRANKLINTON
&&
EVENT NUMBER RAH1401301
SECLocal storm report, Apr 25, 3:20 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL 3 N FRANKLINTON 36.14N 78.46W
04/25/2014 E1.00 INCH FRANKLIN NC TRAINED SPOTTER
SPOTTER REPORTS QUARTER SIZE HAIL 1 MI NORTH OF
FRANKLINTON
&&
EVENT NUMBER RAH1401302
SECLocal storm report, Apr 25, 3:34 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
334 PM EDT FRI APR 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SPRING LAKE 35.18N 78.98W
04/25/2014 E1.00 INCH CUMBERLAND NC NEWSPAPER
REPORTS OF QUARTER SIZE HAIL NEAR SPRING LAKE
&&
EVENT NUMBER RAH1401303
SECSpecial weather statement, Apr 25, 3:35 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT FRI APR 25 2014
NCZ007-008-022>024-038>040-252015-
PERSON-GUILFORD-RANDOLPH-GRANVILLE-ORANGE-CHATHAM-ALAMANCE-DAVIDSON-
335 PM EDT FRI APR 25 2014
...AN AREA OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
PERSON...EASTERN GUILFORD...RANDOLPH...NORTHWESTERN GRANVILLE...
NORTHERN ORANGE...NORTHWESTERN CHATHAM...ALAMANCE AND SOUTHEASTERN
DAVIDSON COUNTIES UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ROXBORO TO BADIN LAKE...AND MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...ASHEBORO...GRAHAM...ROXBORO...
HILLSBOROUGH...RANDLEMAN...NORTH CAROLINA ZOO AND MEBANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3653 7852 3624 7889 3624 7895 3614 7899
3552 7977 3551 8018 3563 8026 3625 7965
3624 7916 3654 7913
TIME...MOT...LOC 1934Z 253DEG 31KT 3636 7894 3547 8008The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 12:25 PM EDT | Special Weather Statement | RAH | Guilford | 50 min |
| Apr 25, 12:51 PM EDT | Special Weather Statement | RAH | Orange | 39 min |
| Apr 25, 1:04 PM EDT | Special Weather Statement | RAH | Alamance | 41 min |
| Apr 25, 1:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Apr 25, 1:21 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 39 min |
| Apr 25, 1:24 PM EDT | Special Weather Statement | RAH | Wilson | 36 min |
| Apr 25, 1:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 43 min |
| Apr 25, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 52 min |
| Apr 25, 1:57 PM EDT | Special Weather Statement | RAH | Nash | 33 min |
| Apr 25, 2:04 PM EDT | Special Weather Statement | RAH | Lee, Moore | 26 min |
| Apr 25, 2:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 67 min |
| Apr 25, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 36 min |
| Apr 25, 2:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 50 min |
| Apr 25, 2:26 PM EDT | Special Weather Statement | RAH | Halifax | 34 min |
| Apr 25, 2:34 PM EDT | Special Weather Statement | RAH | Chatham | 26 min |
| Apr 25, 2:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 67 min |
| Apr 25, 2:51 PM EDT | Special Weather Statement | RAH | Johnston | 39 min |
| Apr 25, 2:57 PM EDT | Special Weather Statement | RAH | Halifax | 33 min |
| Apr 25, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Warren | 57 min |
| Apr 25, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 41 min |
| Apr 25, 3:35 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange, Person, Randolph | 40 min |
| Apr 25, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 62 min |
| Apr 25, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 40 min |
| Apr 25, 3:52 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 38 min |
| Apr 25, 3:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 61 min |
| Apr 25, 4:01 PM EDT | Tornado Warning | RAH | Wayne | 44 min |
| Apr 25, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 64 min |
| Apr 25, 4:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Apr 25, 4:19 PM EDT | Tornado Warning | RAH | Halifax | 41 min |
| Apr 25, 4:22 PM EDT | Special Weather Statement | RAH | Guilford | 53 min |
| Apr 25, 4:27 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 63 min |
| Apr 25, 4:37 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance, Warren | 38 min |
| Apr 25, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 59 min |
| Apr 25, 4:59 PM EDT | Special Weather Statement | RAH | Durham, Wake | 61 min |
| Apr 25, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 42 min |
| Apr 25, 5:20 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Randolph | 55 min |
| Apr 25, 5:20 PM EDT | Tornado Warning | RAH | Edgecombe, Halifax | 40 min |
| Apr 25, 5:42 PM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Vance, Warren | 3 hr |
| Apr 25, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 45 min |
| Apr 25, 6:12 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 33 min |
| Apr 25, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 56 min |
| Apr 25, 6:40 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Halifax, Johnston, Nash, Wayne, Wilson | 2 hr |
| Apr 25, 7:10 PM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Apr 25, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
| Apr 25, 7:48 PM EDT | Special Weather Statement | RAH | Sampson | 57 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.